Alert archive / Illinois / Frost Advisories in 2013

Frost Advisory 3, NWS Lincoln, IL

May 12, 201335 counties in Illinois

NWS Lincoln, IL issued this frost advisory at May 12, 2013, 3:17 PM CDT for 35 counties in Illinois. It took effect at May 13, 2013, 2:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
May 12, 2013, 3:17 PM CDT (20:17 UTC)
In effect from
May 13, 2013, 2:00 AM CDT
Expired
May 13, 2013, 7:00 AM CDT
In force
5 hr
Issued by
NWS Lincoln, IL
All 35 counties

Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Fulton County, IL, Jasper County, IL, Knox County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 42 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.3 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2013-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2013-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1820 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

070 
WWUS73 KILX 122017
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
317 PM CDT SUN MAY 12 2013

ILZ027>031-036>038-040>057-061>063-066>068-071>073-130300-
/O.NEW.KILX.FR.Y.0003.130513T0700Z-130513T1200Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
317 PM CDT SUN MAY 12 2013

...FROST ADVISORY IN EFFECT FROM 2 AM TO 7 AM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 7 AM CDT MONDAY. 

* TEMPERATURE...CLEAR SKIES AND LIGHT WINDS WILL ALLOW
  TEMPERATURES TO FALL INTO THE MIDDLE 30S OVERNIGHT.

* IMPACTS...BLOOMING SMALL OUTDOOR PLANTS THAT CAN BE PROTECTED
  SHOULD BE PROTECTED OR BROUGHT INDOORS AS FROST IS EXPECTED
  OVERNIGHT. POTTED PLANTS AND SENSITIVE GREENERY MAY BE DAMAGED
  BY THE FROST IF LEFT UNPROTECTED AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

AUTEN
2 follow-up statements
046 
WWUS73 KILX 130207
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
907 PM CDT SUN MAY 12 2013

ILZ027>031-036>038-040>057-061>063-066>068-071>073-131200-
/O.CON.KILX.FR.Y.0003.130513T0700Z-130513T1200Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
907 PM CDT SUN MAY 12 2013

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM CDT
MONDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM CDT MONDAY. 

* TEMPERATURE...CLEAR SKIES AND LIGHT WINDS WILL ALLOW 
  TEMPERATURES TO FALL INTO THE MIDDLE 30S OVERNIGHT. 

* IMPACTS...BLOOMING SMALL OUTDOOR PLANTS THAT CAN BE PROTECTED 
  SHOULD BE PROTECTED OR BROUGHT INDOORS AS FROST IS EXPECTED 
  OVERNIGHT. POTTED PLANTS AND SENSITIVE GREENERY MAY BE DAMAGED 
  BY THE FROST IF LEFT UNPROTECTED AS WELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$


SHIMON
819 
WWUS73 KILX 131158
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
658 AM CDT MON MAY 13 2013

ILZ027>031-036>038-040>057-061>063-066>068-071>073-131300-
/O.EXP.KILX.FR.Y.0003.000000T0000Z-130513T1200Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
658 AM CDT MON MAY 13 2013

...FROST ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING. 

$$


BAK

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this frost advisory went out at May 12, 3:08 PM CDT, 9 minutes earlier.

Area forecast discussion, May 12, 3:08 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
308 PM CDT SUN MAY 12 2013

.DISCUSSION...
ISSUED 308 PM CDT SUN MAY 12 2013

MAIN CONCERN THIS PACKAGE WILL BE HOW WIDE SPREAD WILL THE FROST BE
TONIGHT AND THEN THE ONSET OF PCPN WED. HOW WARM IT WILL GET
TUESDAY IS ALSO A CONCERN GIVEN SEVERAL LIMITING FACTORS.

OVERALL...MODELS IN GOOD AGREEMENT WITH OVERALL PATTERN GOING
FROM RIDGING EARLY THIS WEEK TO ZONAL BY MID WEEK. HOWEVER...ON
THE SFC...THE MODELS NOW DIFFER ON THE SPEED/TIMING OF THE FRONT
DROPPING INTO THE AREA MID WEEK. ECMWF /NAM-WRF/SREF ALL SIMILAR
WITH FRONT REACHING JUST NORTH OF I-70 BY NOON WED. GFS IS
SLOWER...ONLY REACHING A QUINCY TO BLOOMINGTON LINE BY NOON WED.
BELIEVE THIS WILL HAVE AN EFFECT ON HOW FAR NORTH AND SOUTH PCPN
WILL BE ONCE IT GETS GOING WED AFTERNOON.

IN THE EXTENDED...MODELS SIMILAR WITH KEEPING A FRONTAL SYSTEM
OVER THE CWA SOMEWHERE WHICH WILL KEEP A CHANCE OF PCPN OVER THE
AREA DURING THE WEEK AND THROUGH THE WEEKEND.

SHORT TERM...TONIGHT THROUGH WEDNESDAY

DEWPOINTS ARE WELL BELOW 32 RIGHT NOW AND ARE EXPECTED TO REMAIN
THERE OVERNIGHT. WINDS SHOULD ALSO DECOUPLE THIS EVENING AND
BECOME LIGHT. SKY WILL ALSO BE CLEAR OVERNIGHT. ALL THREE
INGREDIENTS WILL LEAD TO TEMPS FALLING TO JUST ABOVE FREEZING
OVERNIGHT. COMBINED WITH THE RESIDUAL MOISTURE ACROSS THE
AREA...BELIEVE FROST IS POSSIBLE ACROSS MOST IF NOT ALL THE CWA BY
MORNING. SO WILL BE ISSUING FROST ADVISORY FOR THE OVERNIGHT
HOURS...ENDING BY 7AM. HIGH PRSS RIDGE WILL ALSO SHIFT ACROSS THE
AREA TONIGHT AND MOVE EAST INTO THE EASTERN US BY TOMORROW
EVENING. THIS WILL ALLOW SOUTHWESTERLY WINDS TO RETURN TO THE AREA
FOR TOMORROW THROUGH WEDNESDAY. THIS SHOULD BRING LOTS OF WAA BACK
TO THE CWA ALONG WITH SOME INCREASED LOW LEVEL MOISTURE...THOUGH
PROBABLY A DAY BEHIND THE WARMER TEMPS. AS MENTIONED
EARLY...MODELS BRING A FRONTAL SYSTEM INTO THE AREA WEDNESDAY WITH
GFS SLOWEST OF THEM ALL. SHOWERS AND THUNDERSTORMS WILL LIKELY
HOLD OFF TIL AROUND MAX HEATING AND CAP BREAKS OVER THE AREA. SO
BELIEVE DEVELOPMENT WILL NOT OCCUR TIL THE AFTERNOON ALONG AND
JUST AHEAD OF THE FRONT. TOO SOON TO TELL IF STORMS WILL BE STRONG
TO SEVERE BUT SHOULD BE PLENTY OF MOISTURE AND INSTABILITY AND
FORCING TO SUPPORT STRONG STORMS WED AFTERNOON INTO WED EVENING.

TEMPS WILL BE WARMER TOMORROW ONCE SOUTHWESTERLY WINDS RETURN WITH
INCREASED WAA. THEN MUCH WARMER TEMPS EXPECTED TUE INTO WED WITH
CONTINUED WARMING. THOUGH THERE IS SOME LIMITING FACTORS AS TO HOW
HIGH MIXING WILL OCCUR ON TUE...AIRMASS SHOULD BE SUFFICIENTLY DRY
TO ALLOW TEMPS TO WARM QUITE A BIT. SO BELIEVE MID TO UPPER 80S IS
POSSIBLE TUE. THIS COULD OCCUR WED AS WELL BUT INCREASED CLOUD
COVER AND PCPN SHOULD LIMIT THIS SOME. IF SLOWER GFS IS CORRECT
THEN TEMPS WED MAY HAVE TO BE INCREASED TO AROUND GUIDANCE
VALUES...WHICH MY FORECAST IS LOWER THAN GUIDANCE AT THE MOMENT.

LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY

MODELS FORECAST THE FRONTAL SYSTEM STALLING OVER THE CWA AND
REMAING OVER OR NEAR THE AREA THROUGH THE PERIOD. THIS WILL KEEP A
CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS IN THE AREA THE REST
OF THE WEEK AND INTO THE WEEKEND. THERE WILL PROBABLY BE SOME DRY
PERIOD IN THERE BUT TOO DIFFICULT TO PREDICT WHEN AND WHERE AT
THIS TIME. SO WILL JUST HAVE CHC IN MOST OF CWA THROUGH THE
PERIOD.

HIGH TEMPS WILL BE TEMPERED THROUGH THE PERIOD DUE TO CLOUD COVER
AND PCPN BUT BELIEVE WARMING WILL OCCUR IN THE WEEKEND. CURRENT
FORECAST HIGHS ARE BELOW GUIDANCE VALUES.

AUTEN
&&

.AVIATION...
ISSUED 1245 PM CDT SUN MAY 12 2013

VFR CONDITIONS FORECAST TO CONTINUE ACROSS THE CENTRAL IL AIRPORTS
THROUGH MONDAY. NW WINDS OF 10-17 KTS WITH GUSTS OF 20-25 KTS WILL
OCCUR THIS AFTERNOON OVER CENTRAL IL AIRPORTS WITH FAIRLY TIGHT
PRESSURE GRADIENT LINGERING OVER CENTRAL IL TODAY. 1026 MB HIGH
PRESSURE NEAR THE MO/KS BORDER TO DRIFT SE INTO THE MID MS VALLEY
BY SUNSET AND INTO THE GULF COAST STATES BY 18Z/MON. NW WINDS TO
DIMINISH LIGHT AFTER SUNSET THIS EVENING AND TURN MORE WEST
TONIGHT AND WSW 5-7 KTS AFTER 14Z/MON. FEW CUMULUS CLOUDS TO OCCUR
THIS AFTERNOON WITH BASES OF 5-7K FT MAINLY AT BMI AND CMI. SOME
FROST LIKELY OVERNIGHT BUT NO FOG DUE TO DRY AIRMASS WITH
DEWPOINTS IN THE LOWER 30S. FEW-SCATTERED MID/HIGH LEVEL CLOUDS TO
SPREAD EAST INTO CENTRAL IL DURING MID/LATE MORNING MONDAY.

07
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 2 AM TO 7 AM CDT MONDAY FOR ILZ027>031-
036>038-040>057-061>063-066>068-071>073.

&&
Hazardous weather outlook, May 12, 3:09 PM CDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
309 PM CDT SUN MAY 12 2013

ILZ027>031-036-037-040-041-047-049-050-131100-
CASS-FULTON-KNOX-MARSHALL-MASON-MORGAN-PEORIA-SCHUYLER-SCOTT-
STARK-TAZEWELL-WOODFORD-
309 PM CDT SUN MAY 12 2013

...FROST ADVISORY IN EFFECT FROM 2 AM TO 7 AM CDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CHILLY OVERNIGHT LOWS IN THE MIDDLE 30S WILL RESULT IN AREAS OF FROST
OVERNIGHT AND EARLY MONDAY MORNING...ESPECIALLY IN LOW LYING AREAS IN
THE COUNTRY.

FLOODING ALONG THE ILLINOIS RIVER DOWNSTREAM OF HENRY IS EXPECTED
TO PERSIST FOR THE NEXT SEVERAL DAYS. FLOODING SHOULD SUBSIDE AT PEORIA
THURSDAY AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

A SLOW MOVING FRONTAL BOUNDARY WILL PRODUCE A CHANCE FOR THUNDERSTORMS
WEDNESDAY AFTERNOON THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ038-042>046-048-051>057-061-131100-
CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON-
MCLEAN-MENARD-MOULTRIE-PIATT-SANGAMON-SHELBY-VERMILION-
309 PM CDT SUN MAY 12 2013

...FROST ADVISORY IN EFFECT FROM 2 AM TO 7 AM CDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CHILLY OVERNIGHT LOWS IN THE MIDDLE 30S WILL RESULT IN AREAS OF FROST
OVERNIGHT AND EARLY MONDAY MORNING...ESPECIALLY IN LOW LYING AREAS IN
THE COUNTRY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

A SLOW MOVING FRONTAL BOUNDARY WILL PRODUCE A CHANCE FOR THUNDERSTORMS
WEDNESDAY AFTERNOON THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ062-063-066>068-071>073-131100-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
309 PM CDT SUN MAY 12 2013

...FROST ADVISORY IN EFFECT FROM 2 AM TO 7 AM CDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CHILLY OVERNIGHT LOWS IN THE MIDDLE 30S WILL RESULT IN AREAS OF FROST
OVERNIGHT AND EARLY MONDAY MORNING...ESPECIALLY IN LOW LYING AREAS IN
THE COUNTRY.

FLOODING SHOULD SUBSIDE ALONG THE EMBARRAS RIVER AT LAWRENCEVILLE
AND THE LITTLE WABASH RIVER AT CLAY CITY LATE THIS AFTERNOON AND
TONIGHT. FLOODING WILL GRADUALLY SUBSIDE ALONG THE WABASH RIVER
FROM OVERNIGHT THROUGH TUESDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

A SLOW MOVING FRONTAL BOUNDARY WILL PRODUCE A CHANCE FOR THUNDERSTORMS
WEDNESDAY NIGHT THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

07

Nearby

Frost Advisories in Illinois, 2013Every frost advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.